Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 36, NWS Grand Rapids, MI

September 6, 2014

NWS Grand Rapids, MI issued this small craft advisory at Sep 6, 2014, 4:41 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2014, 4:41 AM EDT (08:41 UTC)
Expired
Sep 6, 2014, 3:33 PM EDT
In force
11 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 3:30 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 6, 3:30 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT SAT SEP 6 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 330 AM EDT SAT SEP 6 2014

COOLER AND DRIER AIR WILL MOVE INTO THE GREAT LAKES REGION TODAY
BEHIND A DEPARTING COLD FRONT. HIGH PRESSURE WILL PROVIDE DRY
WEATHER FOR SEVERAL DAYS WITH TEMPERATURES MODERATING BACK TO NEAR
80 DEGREES FOR EARLY NEXT WEEK. OUR NEXT CHANCE OF RAIN WILL ARRIVE
BY MID WEEK FOLLOWED BY A SHARP COOL DOWN FOR LATE NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM EDT SAT SEP 6 2014

OVERALL A QUIET/PLEASANT WEEKEND EXPECTED WITH PLENTY OF SUNSHINE
AND COMFORTABLE HUMIDITY LEVELS. DRY AIR MASS ALONG WITH LONGER
NIGHTS SHOULD LEAD TO LARGE DIURNAL TEMPERATURE SWINGS AS MUCH AS
25-30 DEGREES.

LINGERING CLOUDINESS/LIGHT RAIN SHOWERS WILL BE SHUNTED EAST LATER
THIS MORNING AS NRN STREAM SHORTWAVE SWEEPS THROUGH. NORTHWEST FLOW
BEHIND THE COLD FRONT WILL DRIVE SFC DEW POINTS DOWN INTO THE LWR
50S. THE COMBO OF MUCH DRIER AIR AND SFC RIDGING SHOULD LIMIT
CUMULUS DEVELOPMENT/COVERAGE TODAY SO WILL HAVE SKIES BECOMING
MOSTLY SUNNY.

CHILLY TEMPS EXPECTED TONIGHT AND SUNDAY NIGHT WITH SFC RIDGE AXIS
OVERHEAD. LOWS IN THE 40S FOR MANY AREAS AND WOULD NOT EVEN RULE OUT
SOME PATCHY FROST IN THE TYPICALLY COLDER HOLLOWS UP NORTH. ALSO
COULD SEE A FEW PATCHES OF SHALLOW DENSE GROUND FOG AROUND SUNRISE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM EDT SAT SEP 6 2014

ZONAL FLOW MID WEEK SHOULD PRODUCE PLEASANT CONDITIONS WITH NEAR OR
SLIGHTLY ABOVE NORMAL TEMP.  AT THE SURFACE WE SHOULD SEE A
SOUTHERLY FLOW WHICH WILL OPEN US UP TO GULF MOISTURE.  WE SHOULD
SEE SCATTERED SHOWERS AND MAYBE A FEW THUNDERSTORMS STARTING TUESDAY
OR TUESDAY NIGHT...BUT A SOLID TRIGGER ISN/T THERE...SO NOT
EXPECTING AN ALL DAY RAIN BY ANY MEANS.

BUT A MORE WIDESPREAD RAIN IS EXPECTED INTO WED AND THU AS AN UPPER
TROUGH DEEPENS OVER CANADA AND THE CENTRAL NORTHERN STATES.  THIS
RESULTS IN A STRONG SURFACE LOW THAT SHOULD TRACK INTO THE NORTHERN
GREAT LAKES AND DRAG A COLD FRONT THROUGH THE CWA WEDNESDAY NIGHT OR
THURSDAY.  SOLID CHANCES FOR RAIN IN THESE PERIODS...BUT WE WILL
HAVE TO SEE HOW THE SURFACE LOW TRACKS AND WHETHER WE SEE MANY
THUNDERSTORMS.

IT SHOULD TURN MUCH COOLER BEHIND THIS FRONT FOR THURSDAY NIGHT AND
FRIDAY.  H8 TEMPS DROP TO 0C TO +5C WHICH SHOULD RESULT IN FRIDAY
HIGHS OF ONLY 60 TO 65.  THIS CHILLY AIR OVER THE LAKE COULD ALSO
BRING SOME LAKE EFFECT RAIN SHOWERS WITH A NW FLOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 151 AM EDT SAT SEP 6 2014

VFR WITH SOME MVFR CEILINGS IS EXPECTED THROUGH THE EARLY MORNING
HOURS. THERE COULD EVEN BE SOME VERY PATCHY IFR CEILINGS UNTIL
AROUND SUNRISE.

AFTER SUNRISE DRIER AIR WILL FILTER IN FROM THE NORTH AND CLEAR
THE SKIES. HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL AT ALL
TAF SITES AFTER 13Z.

NW WINDS WILL COME UP TO AROUND 10 KTS DURING SATURDAY AFTERNOON.

&&

.MARINE...
ISSUED AT 330 AM EDT SAT SEP 6 2014

NORTH FLOW COLD ADVECTION COMBINED WITH LAKE SFC TEMPS AROUND 70F
WILL LEAD TO CHOPPY CONDITIONS THIS MORNING WITH 2-4 FOOTERS. WILL
HAVE TO KEEP A CLOSE EYE ON THIS AS IT COULD NECESSITATE A SMALL
CRAFT ADVISORY FOR A FEW HOURS THIS MORNING.  OTHERWISE WITH SURFACE
RIDGING EXPECTED...WINDS AND WAVES WILL BE BELOW ADVISORY CRITERIA
THROUGH THE WEEKEND. ARRIVAL OF DEW POINTS IN THE LOWER 50S SHOULD
LIMIT ANY MARINE FOG POTENTIAL.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT SAT SEP 6 2014

POCKETS OF HEAVIER RAIN OF 1 TO 2 INCHES WERE RELATIVELY LOCALIZED
ON FRIDAY AND THE RESPONSE ON THE LARGER RIVERS WAS NEGLIGIBLE. DRY
WEATHER NOW EXPECTED THROUGH EARLY NEXT WEEK WITH LOCALLY HEAVY RAIN
RETURNING TOWARD MIDWEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EDT FRI SEP 5 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1110 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH TOWARDS SOUTHERN LOWER
MICHIGAN THIS AFTERNOON AND EVENING.

STORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF INTERSTATE 96
THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE WIND
GUSTS OVER 60 MPH...HAIL TO AROUND ONE INCH IN DIAMETER...TORRENTIAL
RAIN AND VERY FREQUENT LIGHTNING. MINOR STREET FLOODING IS ALSO
POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 35 MPH WHICH WILL
SHIFT THE THREAT TOWARDS SOUTHEAST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-061015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1110 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM TODAY INTO
THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG
WINDS PRODUCING LOCALLY HIGHER WAVES. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:26 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren11 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.